Alert archive / North Carolina / Flash Flood Warnings in 2023

Flash Flood Warning 22, NWS Raleigh, NC

July 14, 20234 counties in North Carolina

NWS Raleigh, NC issued this flash flood warning at Jul 14, 2023, 3:39 AM EDT for 4 counties in North Carolina. It was in force for 5 hr. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 14, 2023, 3:39 AM EDT (07:39 UTC)
Expired
Jul 14, 2023, 8:30 AM EDT
In force
5 hr
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Flood severity
None

Counties Franklin County, NC, Granville County, NC, Vance County, NC, Warren County, NC

The radar

The Raleigh/Durham radar (KRAX), 48 km from the middle of the area, began a volume at 07:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 14, 6:15 AM EDTRAIN 5.157 S Oxford, NCCoCoRAHS observer measured 5.15 inches of rain in the past 6 hours.
Jul 14, 6:15 AM EDTRAIN 5.157 S Oxford, NCCoCoRAHS observer measured 5.15 inches of rain in the past 6 hours.
Jul 14, 7:00 AM EDTFLASH FLOOD4 N Purnell, NCRoad closed due to high water.
Jul 14, 7:00 AM EDTFLASH FLOOD4 N Purnell, NCRoad closed due to high water.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 201 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 7.7 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2023-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1579 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2023-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1579 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
1397 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.5

Open this sounding in Storm Lab

The text

As transmitted.

439 
WGUS52 KRAH 140739
FFWRAH
NCC069-077-181-185-140930-
/O.NEW.KRAH.FF.W.0022.230714T0739Z-230714T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Raleigh NC
339 AM EDT Fri Jul 14 2023

The National Weather Service in Raleigh has issued a

* Flash Flood Warning for...
  Franklin County in central North Carolina...
  Southern Granville County in central North Carolina...
  Southern Vance County in central North Carolina...
  Southern Warren County in central North Carolina...

* Until 530 AM EDT.

* At 339 AM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 3 inches of rain 
  have fallen. Additional rainfall amounts of 1 to 2 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Creedmoor, Louisburg, Butner, Franklinton, Kittrell, Bunn, 
  Youngsville, Stem, Centerville, Ingleside, Pilot, Falls Lake and 
  Lake Butner.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 3618 7880 3622 7863 3625 7833 3627 7829
      3626 7822 3628 7796 3582 7825 3590 7831
      3593 7835 3594 7840 3598 7843 3607 7868
      3607 7878 3609 7881

FLASH FLOOD...RADAR INDICATED

$$

Leins
2 follow-up statements
450 
WGUS52 KRAH 140909
FFWRAH
NCC069-077-181-185-141230-
/O.EXT.KRAH.FF.W.0022.000000T0000Z-230714T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Raleigh NC
509 AM EDT Fri Jul 14 2023

The National Weather Service in Raleigh has extended the

* Flash Flood Warning for...
  Franklin County in central North Carolina...
  Southern Granville County in central North Carolina...
  Southern Vance County in central North Carolina...
  Southern Warren County in central North Carolina...

* Until 830 AM EDT.

* At 509 AM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 2 and 4 inches of rain 
  have fallen. Additional rainfall amounts of 1 to 2 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Creedmoor, Louisburg, Butner, Franklinton, Kittrell, Bunn, 
  Youngsville, Stem, Centerville, Ingleside, Pilot, Falls Lake and 
  Lake Butner.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

If traveling, slow down to avoid hydroplaning. 

&&

LAT...LON 3618 7880 3622 7863 3625 7833 3627 7829
      3626 7822 3628 7796 3582 7825 3590 7831
      3593 7835 3594 7840 3598 7843 3607 7868
      3607 7878 3609 7881

FLASH FLOOD...RADAR INDICATED

$$

Leins
705 
WGUS72 KRAH 141229
FFSRAH

Flash Flood Statement
National Weather Service Raleigh NC
829 AM EDT Fri Jul 14 2023

NCC069-077-181-185-141239-
/O.EXP.KRAH.FF.W.0022.000000T0000Z-230714T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Franklin NC-Granville NC-Vance NC-Warren NC-
829 AM EDT Fri Jul 14 2023

...FLASH FLOOD WARNING WILL EXPIRE AT 830 AM EDT THIS MORNING FOR 
FRANKLIN, SOUTHERN GRANVILLE, SOUTHERN VANCE AND SOUTHERN WARREN 
COUNTIES...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

A Flood Watch remains in effect until 1200 AM EDT Saturday for a 
portion of central North Carolina.

LAT...LON 3618 7880 3622 7863 3625 7833 3627 7829
      3626 7822 3628 7796 3582 7825 3590 7831
      3593 7835 3594 7840 3598 7843 3607 7868
      3607 7878 3609 7881

$$

GIH

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Jul 14, 1:19 AM EDT, 2 hours 20 minutes earlier.

Area forecast discussion, Jul 14, 1:19 AM EDT, 2 hours 20 minutes before
Area Forecast Discussion
National Weather Service Raleigh NC
119 AM EDT Fri Jul 14 2023

.SYNOPSIS...
A lee surface trough will extend across the Piedmont of the southern
middle Atlantic and Carolinas through the weekend.

&&

.NEAR TERM /TONIGHT/...
As of 840 PM Thursday...

A few isolated storms moving across the NW Piedmont this evening
will continue with isolated showers over the Sandhills later
tonight. Shortwave energy will proceed to move across the Mid-
Atlantic region bringing ongoing chance of isolated showers and
storms through the overnight and early morning hours.

Previous Discussion as of 239 PM Thursday...Dry weather continues
this afternoon across central NC as the cu field continues to grow.
We've seen modestly unstable conditions across our central to
western Piedmont where dew points have mixed out into the upper 60s.
Further south and east, better instability has developed as dew
points remain in the lower 70s.  So far today, convection has been
confined to the coast (sea-breeze-induced) and over the high terrain
and foothills of SC (close proximity to the sfc trough). Guidance
continues to suggest that isolated to scattered showers/storms will
develop along the sfc trough over the NC foothills the next few
hours and trickle into our western zones through this evening.
However, this activity should fade with eastward extent into
tonight.

As we turn to the overnight hours, there is still some uncertainty
wrt to how far upstream convection over VA will extend southward
into our area. However, latest runs of the HRRR (as well as the 12Z
NAM nest) have backed off on driving this upstream convection
through our area until at least 12Z. Thus, have trended the
overnight POPs down some since this morning (still highest across
the north) for the 06 to 12Z timeframe. Still, this may have to be
updated as things evolve over the next several hours. Overall
though, linger elevated instability (with better moisture to play
with), will promote at least a slight chance for thunderstorms
overnight if convection ends up trickling into our area. Otherwise,
warm and muggy overnight lows in the mid 70s are expected.

&&

.SHORT TERM /FRIDAY THROUGH FRIDAY NIGHT/...
As of 239 PM Thursday...

Coverage on Friday will largely depend on the evolution of
upstream convection over VA in the pre-dawn hours Friday morning.
The latest 12Z HREF ensemble mean guidance sags this convection into
our northern/central areas by ~07Z to 12Z, decaying with southward
extent through late Friday morning. This scenario would justify
higher POPs in the 12Z to 18Z timeframe across the far north.
However, there are a few individual HREF members (e.g. 12Z NAM nest,
and to some extent the latest HRRR runs (15, 16, 17Z)) that don't
bring any convection into our area until much later in the day.
Regardless of which scenario plays out, there will be plenty of
anomalous moisture for convection to tap into during the day/evening
hours. Thus, any heavier rain could pose a threat for isolated
instances of flash flooding in urban and low level areas (WPC has
introduced a slight risk for excessive rainfall from generally
Raleigh northeastward from 12Z Friday to 12Z Saturday; elsewhere
marginal).

Decided to lean on the HREF mean for POPs, with chance POPs early
Friday sagging southward with time through 18Z. A re-generation of
showers and storms along early morning outflow boundaries then
appears possible Friday afternoon/evening supportive of higher POPs
in this timeframe. Pinpointing exactly where the highest POPs is
difficult given it'll be largely dependent on where the outflow
boundaries set up. However, most CAM guidance hints at perhaps
slightly higher coverage across the south and east Friday
afternoon/evening. Decided to trend my forecast that way as a
result. However, this may need to be modified later tonight from
future shifts depending on the eventual evolution of upstream
convection later tonight.  Any lingering convection into the
overnight period should subside through 12Z Saturday.

High temps Friday may be a tad lower given the cloudiness and rain
peaking in the upper 80s to lower 90s. Overnight lows in the lower
to mid 70s are expected.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
As of 345 PM Wednesday...

This time frame starts with a continuation of high shower/storm
chances, then pops start a daily downturn, with good chances Sun
dwindling to isolated by the middle of next week. Persistent above
normal temps and high humidity will pose increasing concern through
next week, with daily highs generally in the upper 80s to mid 90s
(and isolated upper 90s mid week) and lows in the upper 60s to mid
70s. Tue through Thu are expected to be the hottest days.

Sat-Sun: Friday's high pops continue through much of the weekend,
highest in the afternoon/evening. The strong/hot Desert Southwest
ridge centered over CA/NV/AZ will further amplify, while the large
cyclone centered over NE MB, and covering a large part of central
Canada and the Upper Midwest, drops S and SE toward Lk Superior over
the weekend. The blocking pattern persist across much of NOAM and
Northeast Pacific, with a closed low off BC and an omega ridge (an
extension of the Desert Southwest ridge) over BC/AB/NT. Weak surface
troughing should persist over the W Piedmont of NC, keeping us
within a warm and stagnant air mass and a light S-SW surface flow.
Our mid level flow will remain rather modest, mostly staying around
15-20 kts, which will limit organization and strength of any
convection. But with the gradual backing of our mid level flow,
periodic jetlets of 850 mb SW flow to around 20 kts (mainly over our
E sections Sun ahead of a passing H8 wave), forecast MUCAPE peaking
at 1500-2500 J/kg each day, passage of weak mid level perturbations
across the area, and forecast PW near or over 2" (areawide Sat,
mainly E Sun) all support daily above-climo shower/storm chances.
Will carry likely pops areawide Sat, then good chance W and likely E
on Sun as some lower PW spreads into W sections behind the passing
H8 trough. With high PW Sat and a warm column with light steering
flow, meandering storm clusters may produce heavy rainfall.
Low level thicknesses will stay above normal, favoring highs roughly
a category above normal, and the tangible impacts of this become
amplified given that we're nearing the climatological hottest part
of the year.

Mon-Thu: The blocked flow over Canada will mostly hold over NOAM
through next week. The E Canada upper low will fill a bit as it
tracks N through Quebec, while the closed low off BC holds largely
in place, as does the blocking W/central Canada ridge, although we
do see a piece of the offshore low undercut the rex block, tracking
along the US border before dissipating over the Great Lakes. There
is still little change in our surface pattern, with weak surface
troughing holding over the Piedmont and stagnant air/light flow over
central NC. PWs are projected to drop slightly to 1.25-1.75" W to E
Mon through Wed, although some rebound back to around 2" is forecast
by the op GFS/ECMWF by Thu. The Canada blocking will facilitate an
eastward expansion and spreading of the hot Southwest ridge early to
mid week toward the Gulf States and Southeast, which will result in
well above normal thicknesses, an overall downturn in cloud
coverage, and a dip in pops back to more seasonable isolated to
scattered coverage each day. As low level humidity builds and with
expected lower sky cover and lighter surface winds, we could have
several successive days of 100-109F heat index over much of central
NC (at least the Hwy 1 eastward sections). Several days of a heat
advisory (at least) are possible for a portion of central NC in this
pattern. Highs should be solidly in the low-mid (and possibly upper)
90s each day. -GIH

&&

.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
As of 119 AM Friday...

Southward propagating cold pool from VA is making its way into the
northern fringes of NC, with new convection developing along the
boundary. Not much in the way of hi-res guidance that is properly
capturing this evolution, so much of the first 6 hours of the TAFs
will be based on observational trends and extrapolation into a very
favorable environment for nocturnal thunderstorm development. TSRA
already developing at the Triad sites and they should see at least a
few hours of thunder (MVFR cigs/vsbys) before daybreak. RDU/RWI also
likely to get into the better thunder chances in the next few hours,
while FAY may be on the outside looking in and may remain dry
through 12Z. Morning convection should eventually taper off around
12Z with lingering MVFR cigs area-wide through approx 16Z.

Lingering surface boundaries will be left in place from this
morning's activity and these will likely serve as the focus for
additional storm development this afternoon. MVFR thunder (cigs
and vsbys) has been introduced at all sites during the afternoon
hours with VCTS and/or VCSH lingering into the evening hours.

Looking beyond 06Z Saturday, we should see MVFR cigs/vsbys develop
area-wide Saturday morning. After that, the pattern is suggestive of
daily shower and thunderstorm chances each afternoon, with overnight
stratus/fog each day through at least Tuesday.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...MWS
NEAR TERM...CA/Luchetti
SHORT TERM...Luchetti
LONG TERM...Hartfield
AVIATION...Leins
Hazardous weather outlook, Jul 13, 2:50 PM EDT, 12 hours 49 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Raleigh NC
250 PM EDT Thu Jul 13 2023

NCZ008>011-024>028-040>043-075>078-083>086-088-089-140900-
Granville-Vance-Warren-Halifax-Orange-Durham-Franklin-Nash-Edgecombe-
Chatham-Wake-Johnston-Wilson-Moore-Lee-Harnett-Wayne-Anson-Richmond-
Scotland-Hoke-Cumberland-Sampson-
250 PM EDT Thu Jul 13 2023

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...This afternoon and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

The combination of high temperatures in the 90s and a very muggy
airmass will result in multiple days with heat index values above
100 degrees this weekend into early next week.

In addition, showers and storms will be possible each afternoon
through next week. A few storms could become strong to severe
on Friday with the primary potential hazard being isolated
wind damage and large hail.  Additionally, heavy rain
associated with any stronger storm could produce isolated
flash flooding in urban and low-lying areas Friday through
Saturday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ007-021>023-038-039-073-074-140900-
Person-Forsyth-Guilford-Alamance-Davidson-Randolph-Stanly-Montgomery-
250 PM EDT Thu Jul 13 2023

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...This afternoon and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Showers and storms will be possible each afternoon through next
week. An isolated strong to severe thunderstorm, one also capable of
producing heavy rain and minor flooding, cannot be ruled out.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jul 13, 10:24 PM EDT, 5 hours 15 minutes before
Special Weather Statement
National Weather Service Raleigh NC
1024 PM EDT Thu Jul 13 2023

NCZ022-140300-
Guilford NC-
1024 PM EDT Thu Jul 13 2023

...A strong thunderstorm will impact portions of northern Guilford
County through 1100 PM EDT...

At 1024 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Greensboro, moving northeast at 50 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Greensboro, Summerfield, Stokesdale, Haw River State Park, Lake
Townsend Marina, Lake Townsend, Lake Jeanette Marina, Monticello,
Lake Brandt and Belews Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3624 7953 3622 7953 3607 7995 3620 8004
      3626 8004
TIME...MOT...LOC 0224Z 237DEG 42KT 3619 7984

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

CA
Special weather statement, Jul 14, 12:34 AM EDT, 3 hours 5 minutes before
Special Weather Statement
National Weather Service Raleigh NC
1234 AM EDT Fri Jul 14 2023

NCZ007-008-024-025-140530-
Durham NC-Person NC-Orange NC-Granville NC-
1234 AM EDT Fri Jul 14 2023

...A strong thunderstorm will impact portions of Person, northern
Orange, Granville and northwestern Durham Counties through 130 AM
EDT...

At 1233 AM EDT, Doppler radar was tracking a strong thunderstorm near
Prospect Hill, moving east at 20 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Oxford, Roxboro, Butner, Rougemont, Concord, Stem, Stovall, Carr,
Lake Michie and Mayo Reservoir.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Seek a safe shelter inside a building or vehicle.

&&

LAT...LON 3625 7851 3613 7879 3611 7926 3624 7926
      3624 7915 3654 7914 3654 7851
TIME...MOT...LOC 0433Z 256DEG 18KT 3631 7913

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

10
Special weather statement, Jul 14, 1:07 AM EDT, 2 hours 32 minutes before
Special Weather Statement
National Weather Service Raleigh NC
107 AM EDT Fri Jul 14 2023

NCZ010-011-140600-
Warren NC-Halifax NC-
107 AM EDT Fri Jul 14 2023

...A strong thunderstorm will impact portions of Warren and
northwestern Halifax Counties through 200 AM EDT...

At 106 AM EDT, Doppler radar was tracking a strong thunderstorm near
Norlina, or near Warrenton, moving east at 30 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Roanoke Rapids, Warrenton, Halifax, Norlina, Littleton, Enfield,
Weldon, Macon, Glenview and Medoc Mountain State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3651 7790 3648 7776 3648 7765 3644 7762
      3641 7755 3637 7755 3634 7759 3631 7757
      3613 7772 3616 7775 3614 7789 3619 7792
      3618 7798 3621 7802 3621 7811 3625 7813
      3627 7830 3632 7828 3654 7832 3654 7790
TIME...MOT...LOC 0506Z 290DEG 26KT 3647 7814

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

10
Special weather statement, Jul 14, 1:29 AM EDT, 2 hours 10 minutes before
Special Weather Statement
National Weather Service Raleigh NC
129 AM EDT Fri Jul 14 2023

NCZ007>009-024>026-140630-
Franklin NC-Vance NC-Durham NC-Person NC-Orange NC-Granville NC-
129 AM EDT Fri Jul 14 2023

...Strong thunderstorms will impact portions of Person, Vance,
northeastern Orange, Granville, northern Durham and northwestern
Franklin Counties through 230 AM EDT...

At 128 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Henderson to Hillsborough. Movement was
south at 10 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Durham, Henderson, Oxford, Roxboro, Hillsborough, Creedmoor, Butner,
Franklinton, Kittrell and Rougemont.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3632 7828 3630 7828 3627 7831 3625 7819
      3626 7817 3624 7816 3625 7814 3621 7811
      3616 7820 3609 7850 3608 7873 3607 7875
      3606 7875 3599 7918 3638 7914 3654 7880
      3654 7832
TIME...MOT...LOC 0528Z 005DEG 10KT 3637 7848 3608 7912

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

Leins

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 10:24 PM EDTSpecial Weather StatementRAHGuilford36 min
Jul 14, 12:34 AM EDTSpecial Weather StatementRAHGranville, Person56 min
Jul 14, 1:07 AM EDTSpecial Weather StatementRAHHalifax, Warren53 min
Jul 14, 1:29 AM EDTSpecial Weather StatementRAHGranville, Orange, Person, Vance61 min
Jul 14, 1:34 AM EDTAreal Flood AdvisoryRAHDurham, Granville, Halifax, Orange, Person, Vance and 1 more4 hr
Jul 14, 2:25 AM EDTAreal Flood AdvisoryRAHDurham, Franklin, Granville, Vance, Warren74 min
Jul 14, 3:16 AM EDTFlood WatchRAHAlamance, Anson, Chatham, Cumberland, Davidson, Durham and 25 more21 hr
Jul 14, 4:19 AM EDTAreal Flood AdvisoryRAHDurham, Orange, Wake86 min
Jul 14, 4:42 AM EDTAreal Flood AdvisoryRAHEdgecombe, Halifax, Nash, Wilson5 hr
Jul 14, 5:20 AM EDTAreal Flood AdvisoryRAHChatham, Harnett, Lee, Moore, Wake25 min
Jul 14, 5:45 AM EDTFlash Flood WarningRAHChatham, Durham, Lee, Wake105 min
Jul 14, 7:04 AM EDTAreal Flood AdvisoryRAHHarnett, Johnston, Nash, Wilson3 hr
Jul 14, 8:49 AM EDTSpecial Weather StatementRAHSampson56 min
Jul 14, 8:52 AM EDTAreal Flood AdvisoryRAHDurham, Franklin, Granville, Orange, Wake112 min
Jul 14, 9:05 AM EDTAreal Flood AdvisoryRAHCumberland, Sampson, Wayne4 hr
Jul 14, 9:20 AM EDTFlash Flood WarningRAHCumberland, Sampson3 hr
Jul 14, 10:04 AM EDTSpecial Weather StatementRAHSampson56 min
Jul 14, 10:55 AM EDTSpecial Weather StatementRAHSampson50 min
Jul 14, 11:41 AM EDTFlash Flood WarningRAHSampson2 hr
Jul 14, 11:42 AM EDTSpecial Weather StatementRAHSampson48 min
Jul 14, 12:20 PM EDTSpecial Weather StatementRAHBladen40 min
Jul 14, 12:30 PM EDTAreal Flood AdvisoryRAHSampson3 hr
Jul 14, 12:31 PM EDTSevere Thunderstorm Warning Considerable damage threatRAHSampson44 min
Jul 14, 12:43 PM EDTTornado WarningRAHSampson22 min
Jul 14, 1:00 PM EDTSpecial Weather StatementRAHOrange30 min
Jul 14, 1:20 PM EDTSpecial Weather StatementRAHBladen55 min
Jul 14, 1:30 PM EDTSpecial Weather StatementRAHHoke, Scotland60 min
Jul 14, 1:32 PM EDTSpecial Weather StatementRAHOrange58 min
Jul 14, 1:36 PM EDTSevere Thunderstorm WarningRAHHoke, Moore, Richmond, Scotland39 min
Jul 14, 2:52 PM EDTSpecial Weather StatementRAHChatham, Cumberland, Harnett, Hoke, Lee, Wake53 min
Jul 14, 2:59 PM EDTSevere Thunderstorm Warning Considerable damage threatRAHChatham, Cumberland, Harnett, Hoke, Lee, Moore and 1 more46 min
Jul 14, 3:37 PM EDTAreal Flood AdvisoryRAHChatham, Cumberland, Harnett, Hoke, Lee, Moore and 1 more53 min
Jul 14, 4:37 PM EDTSpecial Weather StatementRAHMoore38 min
Jul 14, 4:52 PM EDTSpecial Weather StatementRAHRichmond53 min
Jul 14, 5:11 PM EDTSevere Thunderstorm WarningRAHRichmond, Scotland64 min
Jul 14, 5:23 PM EDTAreal Flood AdvisoryRAHRichmond, Scotland112 min
Jul 14, 5:37 PM EDTFlash Flood Warning Considerable damage threatRAHRichmond113 min
Jul 14, 5:39 PM EDTSevere Thunderstorm WarningRAHStanly22 min
Jul 14, 7:19 PM EDTSpecial Weather StatementRAHRandolph56 min
Jul 14, 7:51 PM EDTSpecial Weather StatementRAHDavidson54 min
Jul 14, 7:57 PM EDTAreal Flood AdvisoryRAHDavidson, Montgomery, Randolph3 hr

Nearby

Flash Flood Warnings in North Carolina, 2023Every flash flood warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.